Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 5, 2005, 8:30 PM CST for Newton County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 8:30 PM CST (02:30 UTC)
- Expired
- Nov 5, 2005, 9:00 PM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Newton County, AR
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 8:40 PM CST | TSTM WND DMG | Compton, AR | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 060230
SVRLZK
ARC101-060300-
/O.NEW.KLZK.SV.W.0331.051106T0230Z-051106T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CST SAT NOV 5 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 900 PM CST
* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF JASPER...MOVING EAST AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JASPER AROUND 840 PM CST
WESTERN GROVE AROUND 855 PM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3612 9331 3612 9294 3605 9294 3604 9297
3594 9344 3605 9344 3608 9342 3609 9347
3612 9345 3613 9333
$$
221 follow-up statement
000
WWUS54 KLZK 060244
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 PM CST SAT NOV 5 2005
ARC101-060300-
/O.CON.KLZK.SV.W.0331.000000T0000Z-051106T0300Z/
NEWTON AR-
844 PM CST SAT NOV 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
NORTHERN NEWTON COUNTY...
AT 844 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR MOUNT SHERMAN...MOVING EAST AT 50 MPH.
STRONG AND GUSTY WINDS WILL ACCOMPANY THIS STORM.
LOCATIONS IN THE WARNING INCLUDE JASPER AND WESTERN GROVE.
&&
LAT...LON 3612 9331 3612 9294 3605 9294 3604 9297
3594 9344 3605 9344 3608 9342 3609 9347
3612 9345 3613 9333
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:30 PM CST, 6 hours earlier.
Area forecast discussion, Nov 5, 2:30 PM CST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST SAT NOV 5 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT COLD FRONT CURRENTLY FROM SOUTHEAST KANSAS THROUGH CENTRAL OKLAHOMA...WITH WARM FRONT STRETCHING ACROSS SOUTHERN MISSOURI. STRONG CAP IN PLACE THIS AFTERNOON...WITH LOW CLOUDS GRADUALLY BREAKING UP. AS SYSTEM MOVES NORTHEAST INTO THE OHIO VALLEY...COLD FRONT WILL APPROACH THE STATE. CURRENT THINKING IS DUE TO THE STRONG CAP...STORMS WILL BE SLOW TO DEVELOP...BUT ONCE THEY GET GOING...WILL MAINLY BE IN THE NORTH AND NORTHEAST. WENT WITH CHANCE CHANCE POPS IN NORTH...WITH SLIGHT CHANCE SOUTH AND WEST. MAIN CONCERN WITH SEVERE STORMS IS POTENTIAL FOR DAMAGING WINDS. AFTER FRONT MOVES THROUGH TONIGHT...HIGH PRESSURE WILL QUICKLY FOLLOW. TEMPERATURES WILL BE A LITTLE COOLER THAN TODAY...BUT ONLY BY 5 DEGREES SO NOT A DRASTIC CHANGE. HIGH PRESSURE WILL CONTINUE THROUGH TUESDAY...BUT RETURN FLOW WILL BRING GULF MOISTURE BACK TO THE STATE MONDAY INTO TUESDAY. KEPT POPS IN FOR TUESDAY NIGHT AS BOUNDARY APPROACHES THE STATE...WHICH WILL MOVE THROUGH DURING THE EXTENDED. && .LONG TERM...WEDNESDAY THROUGH SATURDAY DECIDED NOT TO STRAY VERY FAR FROM GOING FCST TRENDS. 12Z GFS HAS DONE AN ABOUT FACE IN REGARDS TO THE NEXT FNTL BNDRY AT MIDWEEK AND NOW HANGS THE FNTL BNDRY ACRS THE FA. SEVERAL UPPER WVS ARE FCST TO EJECT OUT OF THE SWRN STATES LOW...RESULTING IN A LONGER PD OF UNSETTLED WX. CONSENSUS HAS BEEN TO FOLLOW ALONG WITH THE 00Z MODEL SOLUTIONS... INDCG A MORE PROGRESSIVE PATTERN WITH THE FNT LATER NEXT WEEK. THUS...HAVE GONE WITH SCTD POPS WED INTO EARLY THU WITH CDFNT PUSHING THRU THE FA. HIGH PRES TO FOLLOW FROPA AND PREVAIL INTO THE EARLY PART OF NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 57 75 54 79 / 30 10 10 10 HARRISON AR 49 70 52 78 / 30 10 10 10 HOT SPRINGS AR 56 76 55 80 / 20 10 10 10 PINE BLUFF AR 60 76 55 80 / 20 10 10 10 MOUNTAIN HOME AR 50 69 51 77 / 30 10 10 10 MONTICELLO AR 61 78 56 81 / 20 10 10 10 SEARCY AR 56 73 52 78 / 30 10 10 10 MOUNT IDA AR 55 76 55 81 / 20 10 10 10 RUSSELLVILLE AR 52 74 54 79 / 30 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...58 / LONG TERM....44
Hazardous weather outlook, Nov 5, 5:45 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 PM CST SAT NOV 5 2005 ARZ030-031-014-033-012-013-037-038-053-056-057-054-055-015-016- 034-062-063-052-067-066-065-064-069-068-025-005-004-007-024-003- 041-040-043-042-045-044-047-046-022-021-032-023-006-039-061100- LOGAN-CONWAY-STONE-WHITE-NEWTON-SEARCY-SCOTT-YELL-CLARK-JEFFERSON- ARKANSAS-HOT SPRING-GRANT-IZARD-INDEPENDENCE-WOODRUFF-DALLAS- CLEVELAND-PIKE-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY- JACKSON-BAXTER-MARION-SHARP-CLEBURNE-BOONE-MONTGOMERY-POLK-SALINE- GARLAND-LONOKE-PULASKI-MONROE-PRAIRIE-POPE-JOHNSON-FAULKNER- VAN BUREN-FULTON-PERRY- 545 PM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TONIGHT A COLD FRONT WILL MOVE ACROSS ARKANSAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SYSTEM TONIGHT...DIMINISHING BY EARLY SUNDAY MORNING AS THE FRONT MOVES TOWARD THE LOUISIANA AND ARKANSAS BORDER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHERN TONIGHT. THIS INCLUDES AREAS ALONG AND NORTH OF A LINE FROM CLARKSVILLE TO RUSSELLVILLE TO NEWPORT. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE COLD FRONT WILL MOVE OUT OF THE STATE ON SUNDAY...WITH HIGH PRESSURE ONCE AGAIN EXERTING ITS INFLUENCE. THIS WILL MEAN A RETURN TO UNSEASONABLY WARM WEATHER...WITH HIGH TEMPERATURES APPROACHING 80 DEGREES BY MONDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE STATE. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER PORTIONS OF NORTHERN ARKANSAS. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 9:42 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 18 min |
| Nov 5, 10:12 PM CST | Severe Thunderstorm Warning | LZK | Conway | 48 min |
| Nov 5, 10:38 PM CST | Severe Thunderstorm Warning | LZK | Perry | 22 min |
| Nov 5, 10:48 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 42 min |
| Nov 5, 11:32 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 28 min |
| Nov 5, 11:54 PM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.